MAUDE Adverse Event Report: COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 14 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Catalog Number PTAX4-14-170-2-20
Medical Device Problem Codes Fluid/Blood Leak (1250); Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluation has begun; however, a conclusion is not yet available.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an endovascular therapy procedure of a superficial femoral artery (sfa), the advance 14 lp low profile balloon catheter would not pass through the lesion.Ipselateral, antegrade approach was gained from the left common femoral artery (cfa).After treating the sfa, another manufacturer's wire guide was advanced past the calcified lesion.The complaint device was advanced over the wire guide; however, it could not pass through the lesion.Therefore, an advance 14lp (cook medical) was used instead to complete the procedure.There were no adverse effects to the patient reported.Upon review of the returned complaint device, a leak/hole was observed.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.Refer to section h10 for investigational findings.
 
Additional Manufacturer Narrative
Investigation evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use (ifu), quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed the presence of a leak, which was noted at the notch cut into the shaft of the catheter.The notch was located at a length of 114.8 cm from the strain relief portion of the device.The balloon would not inflate on account of this observed leak.Additionally, a document based investigation evaluation was performed.Due to the individual nature of the product manufacturing and 100% verification of various defects (including leak testing) in final qc prior to shipping, there is no indication that there is nonconforming product in the field.A review of the device history record showed the lot was released meeting all finished goods release criteria.Based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ADVANCE 14 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7550394
Report Number1820334-2018-01568
Device Sequence Number1775787
Product Code DQY
UDI-Device Identifier10827002503196
UDI-Public(01)10827002503196(17)200725(10)8091681
Combination Product (Y/N)N
PMA/510(K) Number
K090822
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPTAX4-14-170-2-20
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer06/20/2018
Initial Report FDA Received Date05/29/2018
Supplement Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ASTATO 9-40 WIRE GUIDE